MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number D4946
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Events reported in 2210968-2021-03116.Attempts have been made to retrieve the device.To date the device has not been returned.A manufacturing record evaluation was performed for the finished device batch number qamjhc, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was being done when the needles detached from the suture (e.G.Removal from package, during passage through tissue, during tying, etc.)? could you please confirm the quantity of needles that detached from suture during this single procedure? were there any patient consequences? procedure/event date? device return status/follow up?.
 
Event or Problem Description
It was reported that a patient underwent a vascular procedure on (b)(6) 2021 and a suture was used.During the procedure, the suture pulled off the needle.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 05/21/2021.Additional h6 component code: g07002 reported condition not confirmed.A manufacturing record evaluation was performed for the finished device lot number qamjhc / d4946, and no non-conformances related to the reported complaint condition were identified.Additional h3 summary: visual analysis of the returned sample determined that an opened box with thirty four unopened samples of product code d4946 were received for evaluation.Visual inspection of thirteen unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed using an instron and the pull force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 05/21/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 36IN 6-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11630940
Report Number2210968-2021-03115
Device Sequence Number19836005
Product Code GAW
UDI-Device Identifier10705031025134
UDI-Public10705031025134
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberD4946
Device Catalogue NumberD4946
Device Lot NumberQAMJHC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1